Jump to content

ajperr: Introducing myself


ajperr16

Recommended Posts

I have come off Strattera successfully and am now in the process of tapering off Latuda. I am down to 20mg from 60. It's taken a month and half. I know that's not super long. I have to taper off Cymbalta next which I am planning on doing alot more slowly. I've gone off it before and the withdrawal is quite intense. After the Cymbalta its LIthium and then I'm done. I'm nervous but determined. I'm taking supplements for my mind to help out. 

Link to post
  • manymoretodays changed the title to ajperr: Introducing myself
  • Moderator

Welcome to SA, ajperr16.  Congratulations on coming off Strattera.  You'll find the moderators and members here supportive and sympathetic. We're happy to help you with your tapers.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly. Please include your supplements.

 

Account Settings – Create or Edit a signature.

 

You're tapering much faster than we recommend.  We suggest tapering no more than 10% of current dose every four weeks.  This link explains the importance of a slow taper.

 

Why taper by 10% of my dosage?

 

The following links explains how to get the nonstandard doses of Latuda needed for a 10% taper.

 

Tips for tapering off lurasidone (Latuda) 

 

Why are you tapering the drugs in the order you describe?  Normally, we recommend tapering activating drugs first (most antidepressants, including Cymbalta), leaving the sedating drugs (such as antipsychotics) to taper later.  Is it because of the damaging aspects of antipsychotics?   It's very good that you're tapering your drugs one at a time.

 

Taking multiple psych drugs? Which drug to taper first?

 

How are you feeling? Are you experiencing withdrawal symptoms?  These symptoms can often be delayed.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well:

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

   On 8/30/2011 at 2:28 PM,  Rhiannon said: 
When we stop taking the drug, we have a brain that has designed itself so that it works in the presence of the drug; now it can't work properly without the drug because it's designed itself so that the drug is part of its chemistry and structure. It's like a plant that has grown on a trellis; you can't just yank out the trellis and expect the plant to be okay. When the drug is removed, the remodeling process has to take place in reverse. SO--it's not a matter of just getting the drug out of your system and moving on. If it were that simple, none of us would be here. It's a matter of, as I describe it, having to grow a new brain. I believe this growing-a-new-brain happens throughout the taper process if the taper is slow enough. (If it's too fast, then there's not a lot of time for actually rebalancing things, and basically the brain is just pedaling fast trying to keep us alive.) It also continues to happen, probably for longer than the symptoms actually last, throughout the time of recovery after we are completely off the drug, which is why recovery takes so long.

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (glycerinate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

While it is often a first response to stress to take a B-Complex, in withdrawal it can be overstimulating.

 

Hypersensitive to B Vitamin or B-Complex  

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of July 13: 10.0mgai.  Taper is 46% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy